Aa
A
A
A
Close
Pain Management Community
9.83k Members
Avatar universal

Fentanyl help

I'm new here but very desperate for help :(
Background: I had a gallbladder attack the end of March which lead to pancreatitis (the stone got stuck in the duct leading to pancreas) and a month long stay in the hospital 2 and a half hours away from my boyfriend, one year old and all the rest of my family. When discharged the end of April I was given scrips for fentanyl 50 and liquid morphine(I had a feeding tube nothing by mouth) the morphine was comparable to quitting Tylenol no problems at all.
I am trying to get off the fentanyl so I can finally get back to work now that I am feeling well. Or I thought I was feeling well :,( this is the worst medication EVER! I've called my doc he won't give me anything for the restless legs(whole body) I'm freezing but sweating like crazy I feel anxious(not an anxious person) I'm soooooo tiered but I can't sleep and if this is all over the place is cuz my mind is going crazy! He wants me to have 3 patches for 3 days 2 patches for 3,  repeat 2 for 3 then one patch for 3 and be done. I have the generically so I know they CAN be cut and I will have leftovers at the end. How should I end after my last one? I have a family to take care of so I can't be non functional for weeks. Anyone have a situation similar to mine? My family all just says I just have to deal with it and get back to work but I can't explained to them how miserable these withdrawal symptoms are! I feel like I'm stuck on these for life! Thanks in advance for your help and advice.
13 Responses
Avatar universal
Can't your doctor put you on oxycodone then you tapper of that I have never been on fentanyl but I heard it is hard to come off of I wish you luck I have major back problems and I am on pain meds and I hate it but I went off them after a long tapper to have so much pain I couldn't work so now I'm on them again
Avatar universal
There is a med called clodine its a blood pressure med but it helps with withdrawal it lowers your Bp when your in withdrawal your Bp goes up it helps alot ask your doctor about it.It helps alot people in your situation
8552937 tn?1398781959
Hi I'm on 75  fentanyl  patches I know sometimes I run out before my next month supply cause I lose them sometimes in shower or bed and won't know it till its time for another one, anyway W/D from patch is worst then any W/D  I'll ever gone through.... Its ***** that your family don't understand,but they want,till they gone though it they want know!!!  But anyways coery gave u same advise I would suggest, call your doctor or I would go up there and tell him  or her your problem he or she should help you, sorry I want much help hang in there chic,,,,,,
Avatar universal
Thank you both for responding! Currently I have two 12s on one is Old today and the other I just put on last night (my pharmacist recommended to leave the old ones on an extra day) and today I'm feeling ok. Extremely tiered but I did sleep 7-8hrs which I am very thankful for. My tummy hurts and cuz I have the best luck ever Aunt Flo decided it was time for her visit! Rrrrrrgggg! My biggest fear is starting to taper off the 12. I've talked to my doc and he just wants me to go back up to havering three on at once I refuse to do that I'm basically already down to one! I just want to be off of these soooo bad and deal normal again! I'm getting so frustrated!
Avatar universal
I have been in fentanyl 75mcg/ every 48 hour for 2 years just stopped two weeks ago, people don't realize how potent fentanyl is I'm actually shocked a dr put you on that after surgery it's only want for people who need around the clock high amounts of narcotics and is given when things like oral morphine don't work, to be perscribed 50 of dent you are aupposes to be tolerant to aroun 200-400 mg or oral morphine I used methadone to get off of the fentanyl and I was on oxy before that methadone is a great pain killer very long half life, just has a bad reputation because they give it to addicts but to get a script it has to be for pain from a pain management dr and even with that the hardest part of getting off the fentanyl was the depression it's lasted about a month, you can so it you sound strong, and I'm proof it can be done good luck
Avatar universal
My docs going to call in a script for Xanax 1mg up to three times a day I sure hope it helps with these feelings. I want to be off everything so bad I just cry and want to die ;,(
Avatar universal
Hang in there hon, the Xanax will definitely help. Honestly, your doctor shouldn't have even put you on the Fentanyl in the first place. There are much better meds that could have been used that would have been a lot easier to wean off of. The withdrawals are awful, but try to keep in mind that it WILL eventually get better. You won't feel like this forever. You will probably feel like you have a bad case of the flu. Get some Imodium for the tummy issues. If you don't have them yet, you will, so be prepared. Also make sure you keep yourself hydrated. I personally prefer pedialyte. Don't laugh, it works really well; much better than water or Gatorade. No matter how miserable you feel, just keep in mind that you WILL feel better eventually and the misery will go away. After everything is out of your system, then you and your doctor can re-evaluate to see what kind of pain management you might still need and go from there. I will say a prayer for you. If you want to talk privately, feel free to private message me, anytime OK. keep us updated, we're here for you.
Avatar universal
I feel for you hang in there I agree your doctor should of never  put you on that you will soon be free of this and you can get on with your life try to keep positive thoughts I know its hard keep posting on your progress
Avatar universal
I did need to be in it....when I was in the hospital I was on as much pain meds as a stage 4 cancer pt and that wasn't even taking care of the pain. I'm loosing it tonight I just want to cut my legs off from this rls or just end it all ;,( I'm miserable! This is the worst drug ever ever ever!
Avatar universal
I'm so sorry, you didn't mention you had cancer pain as well. That makes since then that they would have you on it.

May I ask why they want you off of it then, if you still have that kind of pain? Are they going to give you nothing at all? That's inhumane, maybe its time to look for a new doctor.

I don't know if your cancer is in remission, but I've read that the pain from that causes long term damage and continual pain even if its technically "gone". Have you checked into disability?

I'm shocked that your family is just telling you to deal with it and move on, that's very insensitive, don't they realize that you could have died! I feel for you. What reason did your doctor give you for getting off of pain medicine? If you don't like the patches, that's fine, but they most certainly should try you on something else. I've heard good things about Opana, I've also heard bad things too, but for some people its a miracle medicine. And I say medicine because that is EXACTLY what it is, medicine to help you through your medical ordeal.

Please keep us updated to your situation, we will be here for you anytime you need us, and if you want to talk privately, feel free to message me OK. Prayers to you and your family.
Avatar universal
Oh, I almost forgot. I have a friend who has severe CRPS, and she uses the flector patches right on her legs, she says it helps pretty well, just maybe something you can ask your doctor to try, they might even have samples as its not a controlled substance
Avatar universal
Reminds me of a radio show I was listening to. Glenn Beck was talking about an accident he had and when he realized his doctor had put him on Fentanyl for a while, he said to his doctor something like "hey doc WHAT were you THINKING!" (Because it IS such a powerful opioid.)

Hopefully, just reading the posts here will make you feel, at least, like you are in "good company," and help get you through this.

Remember the ER. It is usually just a phone call away, if things get too bad. If things are "going wrong" in your body, DON'T try to be a hero -- make these issues known even if you have to call your doctor over and over, or, call other doctors in his/her office or call the ER because there ARE various techniques and medications to help you get off of narcotics with less suffering than trying to be a hero.
Avatar universal
Hi just checking in on you how are you doing I was thinking about you been real busy school started and my kids both play sports so trying to get everyone where they need be and working dealing with my back pain im coming at the end of my rope where I hurt my back no surgeon wants to touch it and im only 40 I can't imagine a life of pain pills heating pads and bengay enough about me please let us know how your doing
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches